MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reex1184 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the front bifurcation of the introducer, cannot be used.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer was confirmed but the cause is unknown.The product returned for evaluation was an opened 5fr d/l powerpicc kit.A kink was seen in the returned guidewire 0.94¿ from the distal end, within the floppy region.The sheath on the microintroducer was intact and had not been split.Red residual material, which appeared to be dried blood, was seen within the distal tip and lumen of the dilator.The distal end of the microintroducer sheath was jagged.Microscopic examination of the device revealed that the distal end of the sheath contained points of deformation where the edge of the sheath was rolled under itself.The transition between the distal end of the sheath and the dilator shaft appeared smooth, tapered, and unremarkable along the rest of the circumference of the sheath.The distal end of the dilator was also damaged with the orifice of the dilator deformed (out of round).The outer diameter of the guidewire was measured and found to be within specification.The returned microintroducer could be threaded over the returned guidewire, per design.The exact cause of the damage on the distal end of the dilator and sheath is unknown at this time.Potential causes could include the dilator becoming bent during insertion, causing a gap at the transition between the sheath and dilator and if the microintroducer/dilator/sheath is advanced against resistance through tough tissue.The ifu states, ¿introduce the microintroducer assembly over the guidewire.Using a twisting motion, advance the assembly into the vessel.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.¿.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11752265
Report Number3006260740-2021-01605
Device Sequence Number3777960
Product Code LJS
UDI-Device Identifier00801741027932
UDI-Public(01)00801741027932
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051991
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275155
Device Lot NumberREEX1184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;